By Topic

Decomposing and constructing fuzzy morphological operations over α-cuts: continuous and discrete case

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Nachtegael, M. ; Dept. of Appl. Math. & Comput. Sci., Ghent Univ., Belgium ; Kerre, E.E.

Fuzzy mathematical morphology is an extension of binary morphology to gray-scale morphology, using techniques from fuzzy set theory. In this paper, we will study the decomposition and construction of fuzzy morphological operations based on α-cuts. First, we will investigate the relationship between α-cuts of the fuzzy morphological operations and the corresponding binary operations. Next, we will review several ways to obtain fuzzy morphological operations starting from binary operations and α-cuts. The investigation is carried out in both the continuous and the discrete case. It is interesting to observe that several properties that do not hold in the continuous case do hold in the discrete case. This is quite important since in practice we only work with discrete objects

Published in:

Fuzzy Systems, IEEE Transactions on  (Volume:8 ,  Issue: 5 )